Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Prozac

(17 Posts)
ph0ebe Sat 07-Jan-17 22:58:49

Hi I've been on Prozac 20mg for 2.5 months. I was prescribed it because I was having panic attacks & anxiety & diarrhea every day.

the diarrhea has stopped which im delighted about as it was so debilitating but other than that I don't feel any different/less anxious.

Could I ask the gp to up the dose or is it just not working for me?

ph0ebe Sun 08-Jan-17 07:17:01

Anyone ?

mumofmadboys Sun 08-Jan-17 07:33:25

Standard dose is 20 mg per day. Higher doses usually only used in bulimia. Suggest you see GP again. A different antidepressant may suit you better. Good luck.x

ph0ebe Sun 08-Jan-17 09:17:30

I've tried citalopram & one other I can't Remember the name of.
I do feel its had some effect as I say but no less panic attacks. I just googled and it seems plenty of people go up to 40mg if its not working confused maybe that's out of date though.
One thing im worried about is that I lost my appetite to begin with & lost 8 lbs, would going on a higher dose make that happen again?

BangBelly Sun 08-Jan-17 09:20:55

I don't know bout doses, but I am on 20mg prozac and while it has been extremely effective at helping with depression and PMT, it hasn't had any affect on my anxiety at all.

Worth going back to your GP to discuss.

Citalopram had no effect on e at all, even at a higher dose. I think different medication has such different effects on different people - its frustrating to have to keep trying new meds/new doses, but worth it if you can find something that works for you.

JellyMouldJnr Sun 08-Jan-17 09:26:06

talk to your GP. I was on 40mg for quite a while.

CrazyDuchess Sun 08-Jan-17 09:32:31

I've been prescribed 40mg for anxiety and depression - it's not unusual. Go back to your GP and discuss possible increasing dosage or a change?

Good luck flowers

ph0ebe Sun 08-Jan-17 09:46:07

Thank you flowers
did increasing your dose increase any side effects you had first time around? I don't want to lose any more weight...

fallenempires Sun 08-Jan-17 13:46:28

I was on 40mg of fluoxetine some years back,it was prescribed for my depression.I found that I lost weight on it too.
I would definitely go back to see your GP with the view to tweaking or changing your meds.If the anxiety is still an issue then that in itself needs looking at.

Whattodo222 Sun 08-Jan-17 23:40:52

I found that prozac increased my anxiety, it took a few changes of meds to find the one that worked for me, go back to the gp and don't be afraid to try something else, what works for one person can have a different result in another. Sertraline was the one for me but it took 3 attempts on different meds before I got to it

DustyMaiden Sun 08-Jan-17 23:45:46

I take 40ml it was 60. I'm surprised you lost weight, I have gained 6 stone in 4 years.

fallenempires Sun 08-Jan-17 23:51:01

Dusty have you changed AD's since?

DustyMaiden Mon 09-Jan-17 00:14:43

I haven't I'm too scared. I was so unwell, also had b12 deficiency. , I never want to feel like that again.

MissVictoria Mon 09-Jan-17 00:21:08

I was put on prozac in 2004 for severe OCD and depression, never touched either. Was on it on and off for years, eventually a few years ago i got a new phsychiatrist who decided it was absolutely not going to work for me and tried a few others. Citalopram and ecitalopram did nothing for me, so i was bumped up from an SSRI to the more dangerous TCA clomipramine. It was brilliant. I made my first progress in over 8 years on it. Only problem with TCA's theyre older type of antidepressant, are more dangerous and have many more side effects, some which are really dangerous.
First week on it i had zero appetite at all, and an hour after taking it i'd get really heavy nausea and blurred vision. Long term i had falling blood pressure on standing, every time i stood up i'd get really faint, my vision would go black and pixelated like when coming round from passing out and had to hold on to things for support to not fall over. Now i get the low blood pressure but not as severely, but if i dont drink at least a good few gulps of water when i take the tablet i get awful heart burn.

fallenempires Mon 09-Jan-17 00:22:54

Dusty are you still on them?Support here by many sufferers who will offer advice & their experiences.You sound broken by your post,that can't be a good way to live surely?flowers

DustyMaiden Mon 09-Jan-17 00:55:35

Fallenempires Thanks I'm ok, I'm still on them think I always will be.

fallenempires Mon 09-Jan-17 01:14:52

Come on lovely,you need to go back & change them.If it makes you feel any better I have had to go back & mine have been changed & I'm having to gradually cut down to the lowest dose before I can switch over.It's scary stuff indeed & still haven't started,but needs doing.
Virtual hand holds on this board!smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now